Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Jacksonville, FL

July 5, 2011Glynn County, Georgia

NWS Jacksonville, FL issued this special weather statement at Jul 5, 2011, 4:51 PM EDT for Glynn County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2011, 4:51 PM EDT (20:51 UTC)
Expired
Jul 5, 2011, 5:15 PM EDT
In force
24 min
Issued by
NWS Jacksonville, FL

County Glynn County, GA

The radar

The Jacksonville radar (KJAX), 90 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 890 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
890 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

954 
WWUS82 KJAX 052051
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
451 PM EDT TUE JUL 5 2011

GAZ153-154-052115-
COASTAL GLYNN-INLAND GLYNN-
451 PM EDT TUE JUL 5 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN GLYNN
COUNTY FOR STRONG WINDS VALID UNTIL 515 PM EDT...

AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES EAST OF EVERETT...OR 8 MILES
WEST OF DARIEN...MOVING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND THALMANN...EVERETT...DOCK JUNCTION AND
BOYS ESTATE THROUGH 515 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3129 8142 3116 8156 3127 8174 3143 8163
TIME...MOT...LOC 2051Z 225DEG 10KT 3137 8156

$$

ZIBURA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:52 PM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 5, 2:52 PM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
252 PM EDT TUE JUL 5 2011

...A RETURN TO MORE SEASONAL RAIN CHANCES REST OF THE WEEK...

.SYNOPSIS...ISOLD TO SCT SHOWER AND T-STORM ACTIVITY OVER THE LOCAL
AREA WITH MOST ACTIVITY IN SE GA. ISOLD STRONG STORMS ANTICIPATED
WITH DRY ALOFT PROMOTING POSSIBLE STRONG-SVR DOWNBURSTS WINDS.
BEST FORCING CURRENTLY SEEMS TO BE FOCUSED FROM JUST N OF JAX  INTO
SE GA. ANTICIPATE ISOLD TO SCT CONVECTION ALONG E COAST SEA BREEZE AS
IT PUSHES INLAND.

.SHORT TERM...TONIGHT-FRI.
TONIGHT...ISOLD TO SCT CONVECTION EXPECTED WITH THE BEST CHANCES OVER
THE E CENTRAL PARTS OF THE FORECAST AREA. SUFFICIENT INSTABILITY OVER
SE GA WITH CAPES OF 2500-3000 J/KG WILL KEEP ACTIVITY GOING THROUGH
LATE TONIGHT. WED...THE LLVL RIDGE AXIS WILL TEND TO SHIFT A BIT NWD
AS INVERTED TROUGH OVER THE WRN BAHAMAS MOVES WNW. AIRMASS IS
EXPECTED TO FURTHER MOISTEN WITH PWATS RISING TO 1.5 UP TO 2 INCHES.
THIS WILL FURTHER FUEL THE RISK OF SHOWERS AND STORMS...PRIMARILY
OVER SE GA WHERE INSTABILITY WILL BE MORE ELEVATED. NAM MODEL STILL
INSISTING ON A TROPICAL-LIKE LOW MOVING NEARLY PARALLEL TO THE COAST
OFF OF S AND CENTRAL FL BUT WILL PLACE LOW WEIGHT ON THIS SCENARIO
AND LEAN AGAIN ON THE GFS SOLUTION. BY WED NIGHT...THE MOISTURE
ASSOCD WITH THE TROUGH/POSSIBLE LOW S OF THE AREA WILL BE MAINLY
OFFSHORE. AFTN CONVECTION WILL CONT INTO THE EVENING HRS WITH
ISOLD TO SCT STORMS EXPECTED MAINLY INLAND W OF I-95 AS THE SEA
BREEZE PUSHES WELL INLAND. THU...GFS SHOWING A DISTURBANCE ALOFT
MOVING AROUND THE WRN SIDE OF THE BERMUDA RIDGE OVER WRN PARTS OF
FL. ANY SFC REFLECTION WILL LIKELY BE IN THE FORM OF A TROUGH OVER S
AND CENTRAL FL. ANOTHER WEAK TROUGH WILL BE LOCATED OVER SE
GA...LIKELY THE FOCUS FOR SHOWER AND STORM DEVELOP BY LATE MORNING
AND IN AFTN. MOISTURE LEVELS FOR OUR AREA REMAIN RELATIVELY HIGH
AGAIN...NEAR 1.75-2 INCHES. WILL MAINTAIN POPS SLIGHTLY HIGHER THAN
GFS...NEAR 30-50%. FRI...SOMEWHAT OF A TRANSITION DAY AS THE LOW-MID
RIDGE REMAINS S OF THE AREA AND SHORTWAVE TROUGH THAT COMES UP FROM
THE S MOVES NEWD AND OFFSHORE. MEAN FLOW WILL BECOME W TO SW AROUND
5-10 MPH. SIMILAR POP FCST ANTICIPATED AROUND 40-50% AT THIS TIME.

AS FAR TEMPS...LARGE SCALE RIDGING ALOFT WILL RESULT IN MAX TEMPS TO
BE NEAR OR ABOVE NORMAL DURING THE PERIOD WITH HIGHS IN THE LOWER TO
MID 90S. LOWS GENERALLY IN THE LOWER 70S. HEAT INDICES WILL BE HEADED
GRADUALLY MOVES UPWARDS TO AROUND 100-105 EACH DAY.

AREAS OF SMOKE FROM THE HONEY PRAIRIE WILDFIRE WILL CONT TO AFFECT SE
GA AND PARTS OF EXTREME NE FL THROUGH LATE EVENING. TRANSPORT WINDS
WILL TAKE ON A MORE SLY FLOW LATER TONIGHT...ALLOWING FOR THE PLUME
TO BE DIRECTED INTO WAYCROSS...JESUP AND ALMA BY WED MORNING.

.LONG TERM...SAT-TUE.
AN ERN U.S. TROUGH ON SAT WILL SHIFT EWD INTO THE WRN ATLC ON
SUN WITH THE SRN EXTENSION OF THE TROUGH ARCHING BACK SC/GA TO NEAR
LA. AS THE ERN U.S. TROUGH MOVES OFFSHORE...A WEAKNESS REMAINS OVER
THE SE STATES FROM ERN NC TO NRN FL...WHILE A STRONG MID LEVEL HIGH
MOVES TO THE TN VALLEY. REGARDING AVAILABLE MOISTURE...A PLUME OF
MOISTURE OVER S AND CENTRAL FL AREA WILL MOVE NWD ON SUN WHILE
ANOTHER WHILE A BAND OF MOISTURE FROM THE CAROLINAS TO CENTRAL GA
AND LA SINKS SWD. THIS WOULD SUGGEST SOME DRY AIR WILL HELP KEEP
POPS MAINLY IN THE SCT RANGE (30-50%) ON SAT BUT PLENTIFUL MOISTURE
ON SUN-TUE MAY KICK RAIN CHANGES UP A BIT HIGHER...PERHAPS HIGH END
SCT TO LIKELY....WILL CAP AT 50% FOR NOW. MAX TEMPS ARE FCST TO BE
NEAR NORMAL. SOME STRONG STORM ACTIVITY WILL BE POSSIBLE DUE
RELATIVELY HIGH INSTABILITY DURING THE PERIOD BUT WEAK TROPOSPHERIC
WINDS AND HIGH PWAT CONTENT WOULD INDICATE MAIN CONCERNS WILL BE
STRONG DOWN-BURST WINDS AND HEAVY RAINFALL.

&&

.AVIATION...

SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO REMAIN MOSTLY WEST
AND NORTH OF THE TERMINALS TODAY. THE SITUATION WILL BE MONITORED
VERY CLOSELY AND TIMELY UPDATES WILL BE ISSUED IF THE SITUATION
CHANGES.

THE LARGE SMOKE PLUME FROM THE HONEY PRAIRIE WILDFIRE COMPLEX HAS
SHIFTED TO THE EAST NORTHEAST AND WILL TURN BACK TO THE NORTH
NORTHEAST BY THIS EVENING. THIS WILL LIKELY KEEP VISIBILITIES AT
SSI DOWN TO AT LEAST MVFR FOR AN EXTENDED PERIOD. VISIBILITIES MAY
ALSO BRIEFLY DROP TO MVFR AT JAX THIS AFTERNOON. OTHERWISE...ANY
FOG AT VQQ TONIGHT SHOULD BE LIGHT DUE TO INCREASING HIGH CLOUDS.

&&

.MARINE...

SOUTHEAST TO SOUTH FLOW AT 10-15 KNOTS OR LESS WILL CONTINUE THROUGH
THE FORECAST PERIOD WITH AN INCREASE IN TSTM ACTIVITY LATE IN THE
WEEK. LONGER FETCH OF EASTERLIES OVER THE WESTERN ATLC WILL SLOWLY
BUILD COMBINED SEAS INTO THE 3-5 FT RANGE IN THE MID-LATE WEEK TIME
FRAME.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  95  71  96 /  40  50  20  50
SSI  76  89  76  90 /  20  30  10  30
JAX  72  92  73  92 /  20  30  10  40
SGJ  74  89  73  90 /  10  20  10  30
GNV  70  94  72  94 /  20  30  20  40
OCF  71  94  71  94 /  20  30  20  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHASHY/SHULER/LETRO
Hazardous weather outlook, Jul 5, 8:50 AM EDT, 8 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
850 AM EDT TUE JUL 5 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-060945-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
850 AM EDT TUE JUL 5 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

...AREAS OF SMOKE...
...MODERATE RISK OF RIP CURRENTS...

.DAY ONE...TODAY AND TONIGHT...

A THICK SMOKE PLUME EMANATING FROM THE HONEY PRAIRIE WILDFIRE WILL
AFFECT AREAS FROM THE OKEFENOKEE SWAMP EASTWARD TO THE COAST FROM
FERNANDINA BEACH TO BRUNSWICK AND SOME INLAND PORTIONS OF SOUTHEAST
GEORGIA. THOSE WITH RESPIRATORY CONDITIONS...AND THOSE SENSITIVE TO
THE SMOKE INCLUDING THE ELDERLY...YOUNG CHILDREN AND PETS...SHOULD
REMAIN INDOORS AS MUCH AS POSSIBLE. VISIBILITIES OF 3 MILES OR LESS
ARE EXPECTED AT TIMES...CREATING HAZARDOUS DRIVING CONDITIONS.

AN ONSHORE FLOW WILL CONTINUE TO ENHANCE THE RISK OF RIP CURRENTS AT
LOCAL BEACHES. PLEASE REFER TO THE SURF ZONE FORECAST FOR MORE
DETAILS.

ISOLATED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP
OVER INLAND AREAS THIS AFTERNOON. A FEW OF THE STORMS MAY BECOME
STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY
RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED TO POSSIBLY NUMEROUS THUNDERSTORMS ARE EXPECTED EACH DAY
THROUGH THE PERIOD. A FEW OF THE STORMS MAY BECOME STRONG WITH
GUSTY WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IN THE EVENT THAT WARNINGS
ARE ISSUED FOR THEIR LOCATIONS.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Local storm report, Jul 5, 4:15 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
415 PM EDT TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     WILDFIRE         6 SSW STEPHEN FOSTER ST 30.73N 82.37W
07/05/2011                   WARE               GA   PARK/FOREST SRVC

            HONEY PRAIRIE WILDFIRE HAS BURNED 290,051 ACRES AND IS 70
            PERCENT CONTAINED.

0900 AM     WILDFIRE         3 SW WARESBORO          31.21N 82.51W
07/05/2011                   WARE               GA   PARK/FOREST SRVC

            SWEAT FARM AGAIN WILDFIRE HAS BURNED 19,169 ACRES AND IS
            75 PERCENT CONTAINED.

0900 AM     WILDFIRE         5 NNW RACE POND         31.07N 82.16W
07/05/2011                   BRANTLEY           GA   PARK/FOREST SRVC

            THE RACEPOND WILDFIRE HAS BURNED 20,934 ACRES AND IS 75
            PERCENT CONTAINED.

0900 AM     WILDFIRE         5 NE ANDALUSIA          29.55N 81.41W
07/05/2011                   FLAGLER            FL   PARK/FOREST SRVC

            THE ESPANOLA WILDFIRE HAS BURNED 5,136 ACRES AND IS 75
            PERCENT CONTAINED.

&&

MZ
Special weather statement, Jul 5, 4:21 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
421 PM EDT TUE JUL 5 2011

FLZ024-GAZ134>136-150>154-164>166-060600-
APPLING-BACON-BRANTLEY-CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-
GLYNN (COASTAL)-GLYNN (INLAND)-NASSAU-PIERCE-WARE-WAYNE-
421 PM EDT TUE JUL 5 2011

...AREAS OF SMOKE CONTINUE TO IMPACT PORTIONS OF SOUTHEAST GEORGIA
AND EXTREME NORTHEAST FLORIDA THIS AFTERNOON...AND SOUTHEAST
GEORGIA TONIGHT...

A SMOKE PLUME EMANATING FROM THE HONEY PRAIRIE WILDFIRE WILL LOWER
VISIBILITIES TO LESS THAN 3 MILES AT TIMES THIS AFTERNOON. A
WESTERLY WIND WILL TAKE THE THICKEST SMOKE EASTWARD FROM
THE OKEFENOKEE SWAMP TO NAHUNTA...RACE POND...FOLKSTON...AND
HILLIARD. SOME SMOKE WILL ALSO AFFECT THE COASTAL AREAS FROM
FERNANDINA BEACH TO BRUNSWICK. HIGHWAYS MOST AFFECTED BY THE SMOKE
INCLUDED BUT ARE NOT LIMITED TO U.S. HIGHWAY 301 AND HIGHWAY 121. IN
ADDITION...MOST OF INTERSTATE 95 OVER CAMDEN COUNTY AND NORTHERN
NASSAU COUNTY WILL BE IMPACTED BY SMOKE. THIS EVENING...THE SMOKE
PLUME WILL SLOWLY SHIFT BACK AWAY FROM THE COAST AND NORTHWARD
TOWARDS MANOR AND WAYCROSS.

THOSE WITH RESPIRATORY CONDITIONS OR SENSITIVITY TO THE SMOKE
INCLUDING THE ELDERLY...YOUNG CHILDREN AND PETS...SHOULD REMAIN
INDOORS WITH AIR CONDITIONING AS MUCH AS POSSIBLE. OTHERWISE...TRY TO
LIMIT YOUR EXPOSURE TO SMOKE BY STAYING INDOORS WHENEVER POSSIBLE AND
KEEP WINDOWS CLOSED IN YOUR HOME.

ARS/MZ
Special weather statement, Jul 5, 4:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
451 PM EDT TUE JUL 5 2011

GAZ153-154-052115-
COASTAL GLYNN-INLAND GLYNN-
451 PM EDT TUE JUL 5 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN GLYNN
COUNTY FOR STRONG WINDS VALID UNTIL 515 PM EDT...

AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES EAST OF EVERETT...OR 8 MILES
WEST OF DARIEN...MOVING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND THALMANN...EVERETT...DOCK JUNCTION AND
BOYS ESTATE THROUGH 515 PM EDT. GUSTY WINDS OF 40 TO 50 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3129 8142 3116 8156 3127 8174 3143 8163
TIME...MOT...LOC 2051Z 225DEG 10KT 3137 8156

ZIBURA

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.